What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 9, 1:24 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 9, 1:24 PM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
224 PM CDT Fri Apr 9 2021
.NEAR TERM...(This Evening and Tonight)
Issued at 224 PM CDT Fri Apr 9 2021
Very busy afternoon and evening expected with multiple rounds of
strong to severe thunderstorms expected. As of 19z this afternoon,
initial clusters of convection have formed along a differential
heating boundary roughly located along a line from Sylacauga to
Cullman to Russellville. Latest mesoscale analysis indicates a more
favorable environment for storms, with some steep low-level lapse
rates and SBCAPE values approaching 3000 J/kg along and southwest of
this boundary. Precipitable water values behind this feature also
increase markedly to as high as 1.2" to 1.4" This feature will
continue to move northeast into the area over the next 2-3 hours. The
combination of this favorable instability and lift from the boundary
will generate scattered to numerous clusters of storms, mainly
capable of damaging winds and large hail. Due to the slow movement
of these cells, localized flash flooding will also be a concern.
Additional rounds of strong to severe storms are expected late this
evening and overnight as a southern stream shortwave over Texas
lifts NE into the Mid-South and interacts with a deepening cut-off
low racing SE from the central Plains. Global models and CAMs differ
slightly on timing, but all indicate the potential for a couple of
MCS/QLCS features developing and moving into the Tennessee Valley
region during this overnight hours. The first MCS will likely be tied
to the aforementioned shortwave lifting northward from Texas and the
lower Mississippi Valley, with a timeframe of 9 PM to 2 AM from west
to east. A second and potentially stronger MCS will begin to take
shape late this evening over the southern Plains and Ozarks and
quickly move ESE/SE across the Mississippi Valley and across much of
the Deep South and portions of the Tennessee Valley. The timing of
this line of storms will be very late tonight into Saturday morning
(3 AM to 10 AM Saturday morning). Given the stronger shear profile
associated with the upper-low, this second line will also likely be
severe with damaging winds, potentially over 70 mph, large hail, and
a few tornadoes will be possible.
With multiple rounds of heavy rainfall, most areas will see at least
2" of rainfall, with some areas seeing higher amounts. Due to mostly
saturated soils, flash flooding will be possible.
.SHORT TERM...(Saturday through Sunday)
Issued at 224 PM CDT Fri Apr 9 2021
CAMs continue to indicate the main severe threat will be waning by
the early to mid-morning hours on Saturday as the best shear and
instability combination gets squeezed to our south with the passing
of the second MCS. Lingering shower activity will persist into the
afternoon, before tapering off as dry air filters in from the west.
High pressure will build into the region Saturday night into Sunday,
resulting in a sunny day and dry weather to close out the weekend.
.LONG TERM...(Sunday night through Thursday)
Issued at 224 PM CDT Fri Apr 9 2021
High pressure will remain the dominant weather feature across the
area early next week, with mostly sunny and warm conditions expected
and highs near the 80 degree mark. Another weak shortwave with skirt
the Deep South Wednesday into Thursday, bringing the potential for
some scattered showers and storms. Models differ somewhat on timing
so have stuck close to NBM for now.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1211 PM CDT Fri Apr 9 2021
VFR conditions will continue through much of the afternoon and
evening hours, before ceilings lower substantially to MVFR to IFR
levels late this evening and overnight. Numerous showers and storms
are expected to develop along and ahead of a cold front, with reduced
visibilities and gusty winds likely. Amendments will likely be
needed during this timeframe. The TSRA threat will diminish late in
the period as the front pushes east, but lingering SHRA can be
expected through the remainder of the period.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...AMP.24
SHORT TERM...AMP.24
LONG TERM...AMP.24
AVIATION...AMP.24
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 9, 12:40 PM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
140 PM CDT Fri Apr 9 2021
ALZ001>010-016-TNZ076-096-097-100945-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
140 PM CDT Fri Apr 9 2021
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...This Afternoon through Tonight...
Multiple rounds of strong to severe thunderstorms are expected this
afternoon, evening, and into the overnight hours. Damaging winds,
large hail, and a few tornadoes will be possible with these storms.
Additionally, heavy rainfall may lead to localized flash flooding
issues as well as rises on rivers, creeks and streams.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Strong to severe thunderstorms will be possible Saturday morning as a
cold front pushes through the Tennessee Valley. Damaging winds,
heavy rainfall, and localized flooding will be the main threats, but
an isolated tornado or two cannot be ruled out.
Isolated to scattered storms will be possible Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
later tonight and into Saturday morning.
In the hours before
Special weather statement, Apr 9, 2:47 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Huntsville AL
347 PM CDT Fri Apr 9 2021
ALZ005>007-092130-
Madison AL-Morgan AL-Limestone AL-
347 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON...
SOUTHEASTERN LIMESTONE AND NORTHWESTERN MORGAN COUNTIES UNTIL 430 PM
CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanner, or near Decatur, moving southeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Western Huntsville, Decatur, Madison, Athens, Redstone Arsenal,
Priceville, Triana, Huntsville International Airport, Tanner and
Mooresville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3465 8710 3480 8703 3472 8665 3446 8684
TIME...MOT...LOC 2047Z 304DEG 13KT 3468 8700
30
Special weather statement, Apr 9, 3:10 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
410 PM CDT Fri Apr 9 2021
ALZ005-092145-
Limestone AL-
410 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIMESTONE COUNTY
UNTIL 445 PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm near
Athens, moving northeast at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Athens, Ardmore, Harvest, Elkmont, Cartwright and Holland Gin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3499 8678 3485 8678 3483 8679 3475 8694
3488 8709 3500 8698
TIME...MOT...LOC 2110Z 227DEG 13KT 3487 8695
KDWLocal storm report, Apr 9, 3:32 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL MENTONE 34.57N 85.58W
04/09/2021 E0.50 INCH DEKALB AL PUBLIC
TIME ESTIMATED FROM RADAR.
&&
GHLocal storm report, Apr 9, 3:33 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
433 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL FORT PAYNE 34.45N 85.69W
04/09/2021 E0.50 INCH DEKALB AL PUBLIC
LOTS OF HAIL BOUNCING ON A TRAMPOLINE.
&&
GHSpecial weather statement, Apr 9, 3:51 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
451 PM CDT Fri Apr 9 2021
TNZ096-092230-
Lincoln TN-
451 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 530
PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 14 miles southwest of Fayetteville, moving northeast at
15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Fayetteville, Howell, Belleview, Cash Point, Skinem, Molino,
Flintville, Coldwater, Blanche and Harms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3528 8659 3507 8640 3499 8660 3499 8683
3507 8683
TIME...MOT...LOC 2150Z 232DEG 15KT 3501 8677
KDWLocal storm report, Apr 9, 4:04 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
504 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 3 SSW PRICEVILLE 34.49N 86.90W
04/09/2021 MORGAN AL BROADCAST MEDIA
OUTFLOW FROM DECAYING THUNDERSTORMS TO THE
SOUTH BLEW A LARGE TREE DOWN ON BETHEL ROAD
BETWEEN WALNUT GROVE CHURCH AND SHOAL CREEK
ROAD. TIME ESTIMATED BY RADAR.
&&